MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number VIH200V3
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that she received second degree burns on her stomach and right leg from hot water that spilled from the personal steam inhaler.She stated that the bottom of the unit suddenly detached while she was using the product and hot water spilled out of the unit, resulting in her injuries.Medical intervention was sought for her injuries, as well as multiple follow up visits.The instructions for proper use have clear warnings that state "caution: never move or disassemble the appliance while in use.It can spill hot water if tilted, shaken, or overturned which may lead to injury or burns.", as well as "the appliance should always be placed on a firm, flat, waterproof and heat-resistant surface.Be sure the appliance is in a stable position and the power cord is out of the way to prevent the appliance from being overturned." kaz usa, inc.Has requested that the product be returned to our company for testing.
 
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
bethany lee
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907247
MDR Report Key21869887
Report Number1314800-2025-00015
Device Sequence Number4709021
Product Code KFZ
UDI-Device Identifier00328785502008
UDI-Public00328785502008
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200V3
Device Lot Number11524D
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date04/19/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexFemale